MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number N60000473
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant contacted the company on 2/21/2020 to report a product complaint from a pedicle screw system.The complainant reported that when the physician hammered the end of the screwdriver handle while inserting a pedicle screw, the plate at the proximal end of screwdriver handle broke and popped off the instrument during a procedure on (b)(6) 2020.There were no known patient complications associated with this complaint.An instrument was available and used to successfully complete the procedure.A visual assessment of the returned screwdriver handle showed an instrument with repeated use, as identified by worn laser markings, extensive surface scratches, and discoloration to the silicone handle.The proximal plate of the instrument was broken from the body of the instrument and not returned with the handle.A functionality assessment confirmed that the ratcheting mechanism of the instrument was performing as intended.The fractured proximal cap prevents this instrument from being in acceptable condition for continued distribution and was removed from distributable inventory.A dhr review was performed for the complaint instrument lot and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 10/19/2007.The proximal cap of the screwdriver handle is a t-shaped plug that is secured to into the end of the instrument, surrounded by a silicone handle.An impact to the edge of the cap can cause the cap to flex on the silicone handle and result in a fractured cap.The condition of the proximal cap could not be confirmed due to it not being returned for complaint assessment.The root cause of this complaint cannot be reliably determined.
 
Event or Problem Description
The complainant reported on 2/21/2020 that the proximal cap of a system ratcheting screwdriver handle broke from the instrument when repeatedly impacted during a surgical procedure on (b)(6) 2020.An alternate instrument was available and used to successfully complete the procedure.There were no known patient complications.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade, mt
MDR Report Key9821041
Report Number3005031160-2020-00007
Device Sequence Number13756332
Product Code MNH
UDI-Device IdentifierM697N600004731
UDI-PublicM697N600004731
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000473
Device Lot Number1285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2020
Initial Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;